MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT1 ANALYZER

ABBOTT POINT OF CARE I-STAT1 ANALYZER
Catalog Number 04P75-01
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Information (3190)
Date of Event 09/23/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Apoc labeling was evaluated during the investigation as pertaining to the event.The investigation was completed on 12/21/2016.Product was tested and functioning according to specification.Investigation: for one patient, cl and tco2 results were higher than a second analyzer, and for another patient, cl displayed a star-out and the tco2 results were higher than a second analyzer.The customer complaint was reproduced.Analyzer s/n (b)(4) displayed star-outs for cl on one run, and bun and ica results were out of range (high) once each on separate cartridge runs.Additional cartridge runs were performed, and all results were within acceptance ranges.There were observations of residue, contamination, and possible wear and tear on the analyzer's internal components; however, there is no evidence to support that any of these observations caused or contributed to the complaint.A rocketware search spanning twelve months revealed no similar incidents and no evidence of a trend.No deficiency has been identified.Assessment: the complaint investigation concluded there was no product deficiency and that the i-stat1 analyzer is meeting specification.
 
Event or Problem Description
On (b)(6) 2015, abbott point of care was contacted by a customer regarding i-stat1 analyzer sn (b)(4) that had lower results on na, k, cl, tco2, ica, bun, and hct when compared to second i-stat1 and/or vista on two patients.There was no patient information at the time of this report.Return product is available for investigation.(b)(6).At the time of the event there was no indication of a product malfunction based on the information provided and assessed by apoc, however this mdr is a retrospective filing in response to an observation from an fda inspection conducted may 8th to 12th, 2017 at abbott point of care ((b)(4).

Brand Name
I-STAT1 ANALYZER
Common Device Name
I-STAT1 ANALYZER
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
MDR Report Key6938653
Report Number2245578-2017-00542
Device Sequence Number11114927
Product Code CGA
UDI-Device Identifier00054749000340
UDI-Public00054749000340
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K001387
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04P75-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2015
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/13/2017
Initial Report FDA Received Date10/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1